Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Horrible Skin Rash

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

new to treatment-horrible rash

I was diagnosed with HIV 6 weeks ago. My t-cell count is 76, viral load 109,000. I was taking Sustiva, Combivir, and Bactrim for PCP pnen. ^ days into therapy, I got a terrible rash that was very itchy. My doc gave me a prednisone shot-rash went...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This is not an uncommon complication of early therapy. Bactrim is a sulfa-based antibiotic that we use to treat pneumocystis jiroveci pneumonia and the main potential reaction is rash. Sustiva may also produce a rash during the initiation phase of... Read more »

new to treatment-horrible rash

I was diagnosed with HIV 6 weeks ago. My t-cell count is 76, viral load 109,000. I was taking... Read more »

Horrible Itching and burning

I have been HIV+ for 4 years. My CD4 is 7 and viral load unknown. I have been taking Kaletra,... Read more »
Articles
AIDSinfo

Skin Rash

Terms Used in This Fact Sheet Eosinophilia: an increased number of eosinophils, a type of white blood cell. Eosinophils are a part of the body's immune system that can damage healthy tissue if they malfunction. Non-nucleoside reverse... Read more »
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

Dear Healthcare Professional: Tibotec Therapeutics , in cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the... Read more »
U.S. Centers for Disease Control and Prevention

Wisconsin: City Staff Say STD Case Outsourcing Was "Horrible Public Health"

The outsourcing of STD treatment in Racine led to "horrible public health" practices before it was ultimately suspended, according to some city health department officials. From January 2008 to May 29, 2009, the city contracted STD treatment out to... Read more »
Connect With Others

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch?
How long does it last?

Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

skin rashes

Posted by theman22, 2 Replies
i know that everyone says just because you have a rash doesnt mean you have hiv but i have had so many rashes in the past couple of months that its starting to worry me. they also seem like they never go away. i have all different rashes in all... Read more »